Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Memphis, TN

June 5, 2007Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2007, 6:08 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 6:08 PM CDT (23:08 UTC)
Expired
Jun 5, 2007, 6:45 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 052309
SVRMEG
TNC131-183-052345-
/O.NEW.KMEG.SV.W.0093.070605T2308Z-070605T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 645 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF       
  MARTIN OR NEAR THE UNION CITY AIRPORT...AND MOVING SOUTHEAST AT 25 
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  MARTIN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3646 8904 3633 8909 3621 8881 3637 8863

$$
2 follow-up statements
000 
WWUS54 KMEG 052326
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT TUE JUN 5 2007

TNC131-052335-
/O.CAN.KMEG.SV.W.0093.000000T0000Z-070605T2345Z/
OBION TN-
625 PM CDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR OBION COUNTY IS CANCELLED...

AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3638 8887 3629 8894 3617 8867 3634 8864

$$

TNC183-052345-
/O.CON.KMEG.SV.W.0093.000000T0000Z-070605T2345Z/
WEAKLEY TN-
625 PM CDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEAKLEY COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARTIN...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DRESDEN.

LAT...LON 3638 8887 3629 8894 3617 8867 3634 8864

$$
000 
WWUS54 KMEG 052343
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT TUE JUN 5 2007

TNC183-052353-
/O.EXP.KMEG.SV.W.0093.000000T0000Z-070605T2345Z/
WEAKLEY TN-
643 PM CDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEAKLEY COUNTY WILL EXPIRE AT
645 PM CDT...

AT 643 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3638 8887 3629 8894 3617 8867 3634 8864

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:06 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 5, 3:06 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT TUE JUN 5 2007

.DISCUSSION...

CURRENTLY...ANOTHER MID LEVEL TROF IS SWINGING THROUGH THE OHIO
VALLEY THIS AFTERNOON TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE COLD
POOL ASSOCIATED WITH THIS SHORTWAVE COMBINED WITH SURFACE TEMPS
IN THE MID/UPPER 80S IS CREATING ENOUGH INSTABILITY TO SUPPORT
ISOLATED STORMS ALONG THE TROF AXIS. SBCAPES RANGE FROM 1000-1500
J/KG ACROSS NORTHERN SECTIONS OF THE MID SOUTH WITH LIFTED INDEX
VALUES OF -1 OR -2C. THIS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO MOVE SOUTHEAST OVER THE NEXT FEW HOURS BEFORE DYING OUT WITH
LOSS OF SURFACE HEATING.

TONIGHT...EXPECT MOSTLY CLEAR SKIES ONCE THE SHOWERS AND
THUNDERSTORMS DISSIPATE. THE DRY AIRMASS WILL RESULT IN ANOTHER
COMFORTABLE NIGHT WITH LOWS RANGING FROM THE UPPER 50S ALONG THE
TN RIVER TO THE UPPER 60S IN THE CITY OF MEMPHIS.

WEDNESDAY AND THURSDAY...NORTHWEST FLOW TRANSITIONS TO SOUTHWEST
ALOFT AS A BROAD UPPER RIDGE BUILDS OVER THE SOUTHEAST U.S.
THE AIRMASS SHOULD BE CAPPED WITH DRY WEATHER EXPECTED. 850 MB
TEMPS CLIMB TO 18C ON WEDNESDAY WHICH WILL SUPPORT HIGHS IN THE
LOWER 90S AND 18-20C ON THURSDAY WITH SOME MID 90S POSSIBLE.
MEANWHILE SOUTHERLY FLOW WILL DEVELOP OVER THE LOWER MISSISSIPPI
IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE PLAINS AND THIS
WILL TRANSPORT HIGHER DEWPOINTS INTO THE MID SOUTH...INCREASING
HUMIDITIES...ESPECIALLY ON THURSDAY WHEN HEAT INDEX VALUES MAY
REACH 100.

FRIDAY...THE 12Z GFS AND ECWMF ARE IN GOOD AGREEMENT AND BOTH
MOVE A SIGNIFICANT UPPER TROF ACROSS THE MID MISSISSIPPI VALLEY
AND INTO THE GREAT LAKES THURSDAY NIGHT AND FRIDAY. THIS WILL
WEAKEN THE UPPER RIDGE ACROSS THE REGION AND ALLOW THE ASSOCIATED
COLD FRONT TO MOVE INTO THE MID SOUTH ON FRIDAY. THE AIRMASS OVER
THE MID SOUTH SHOULD BE VERY UNSTABLE WITH SBCAPES AROUND 3000
J/KG. THIS INSTABILITY COMBINED WITH SLIGHTLY STRONGER MID LEVEL
WINDS ASSOCIATED WITH THE TROF MOVING NORTH OF THE REGION COULD
SUPPORT SOME SEVERE STORMS OVER THE MID SOUTH ON FRIDAY. TEMPS
WILL BE SLIGHTLY COOLER THAN PREVIOUSLY EXPECTED DUE TO THE
WEAKENING OF THE UPPER RIDGE AND FRONT MOVING INTO THE AREA.

SATURDAY THROUGH TUESDAY...THE FRONT WILL LINGER OVER THE AREA
THIS WEEKEND AND MONDAY WITH WEAK SHORTWAVES MOVING ACROSS THE AREA
IN THE ZONAL FLOW ALOFT. WILL CONTINUE SLIGHT CHANCE POPS THROUGH
MONDAY. FORECAST CONFIDENCE PRETTY LOW BY TUESDAY. MODELS ARE IN
DISAGREEMENT WITH WHETHER TO REBUILD THE RIDGE OVER THE MID SOUTH.
WILL GO WITH A DRY FORECAST FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  93  73  95 /  20  10  10  10
MKL  57  90  68  93 /  20  10  10  10
JBR  63  92  70  94 /  20  10  10  10
TUP  64  93  68  93 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

SJM
Hazardous weather outlook, Jun 5, 3:40 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT TUE JUN 5 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS EVENING
TRIGGERING ISOLATED THUNDERSTORMS NORTH OF A HELENA ARKANSAS TO
TUPELO MISSISSIPPI LINE. A FEW OF THESE STORMS MAY BE STRONG WITH
WIND GUSTS UP TO 40 MPH AND SMALL HAIL. THESE STORMS WILL DISSIPATE
AROUND SUNSET WITH LOSS OF SURFACE HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRIMARILY ALONG
AND NORTH OF I-40 ON FRIDAY AS A COLD FRONT ENTERS PORTIONS OF THE
MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Special weather statement, Jun 5, 3:37 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT TUE JUN 5 2007

ARZ009-018-052100-
CLAY AR-GREENE AR-
337 PM CDT TUE JUN 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DELAPLAINE AT 337 PM CDT...MOVING
SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF
MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 5, 6:04 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT TUE JUN 5 2007

TNZ002-003-052330-
WEAKLEY TN-OBION TN-
604 PM CDT TUE JUN 5 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...OBION AND WEAKLEY COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8
MILES WEST OF MARTIN AT 604 PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF
MARTIN...SHOULD MONITOR THIS STORM CLOSELY..

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.